Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Feb 6, 2008, 6:53 PM EST for Sullivan County, Pennsylvania. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 6:53 PM EST (23:53 UTC)
- Expired
- Feb 6, 2008, 7:30 PM EST
- In force
- 37 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 6:56 PM EST | HAIL 1 | 2 E Muncy Valley, PA | NICKEL TO QUARTER SIZE HAIL COVERED THE GROUND FOR 1 HOUR AT SONESTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 062354
SVRCTP
PAC113-070030-
/O.NEW.KCTP.SV.W.0002.080206T2353Z-080207T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
653 PM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 730 PM EST
* AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR MUNCY VALLEY...OR 17 MILES EAST OF
MONTOURSVILLE...AND MOVING RAPIDLY NORTHEAST AT 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAPORTE AROUND 700 PM EST...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4136 7630 4128 7653 4130 7654 4131 7659
4136 7666 4156 7632 4155 7622
TIME...MOT...LOC 2353Z 235DEG 68KT 4135 7652
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:50 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 6, 3:50 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 350 PM EST WED FEB 6 2008 .SYNOPSIS... SEVERAL WAVES OF LOW PRESSURE WILL MOVE ALONG A NEARLY STATIONARY FRONT OVER THE REGION TODAY...PROVIDING THE FOCUS FOR SOME LOCALLY HEAVY RAINS/THUNDER AND POTENTIAL FLOODING. MUCH COLDER AIR WILL MOVE BACK IN FOR THE LATTER HALF OF THE WEEK AND WEEKEND...WITH SNOW SHOWERS RETURNING TO THE FORECAST. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... EAST-WEST FRONTAL BOUNDARY SEPARATING WARM MOIST AIR OVER THE SOUTHERN HALF OF THE STATE FROM NEAR AND BELOW FREEZING AIR ALONG THE NEW YORK BORDER WILL WAFLLE NORTH AND SOUTH BY 50 MILES THROUGH THE EVENING HOURS. SOUTH OF THIS BOUNDARY...THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE LAUREL RIDGE. THESE ARE MOVING AT 60 MPH AND ANY DOWNPOUR CAN TRANSLATE THOSE WINDS SPEEDS DOWN THO THE GROUND. THIS WILL BE ONE OF THE IMMEDIATE THREATS AS MORE CONVECTION POPS UP INTHE WARM SECTOR. SPEED SHEAR THROUGH THE ATMOSPHERE WOULD INDICATE A WIND THREAT OPPOSED TO A HAIL THREAT THROUGH THE EVENING HOURS. ALONG THE BOUNDARY...THE NEXT SLUG OF MOISTURE MOVING IN FROM OHIO WITH AN ESTIMATION OF 0.40 TO 0.70 INCHES THROUGH THE EVENING. REPORTS OF ROAD AND BASEMENT FLOODING WILL BE MONITIRED FOR ADDITIONAL PROBLEMS. NORTH OF THE BOUNDARY...SCHOOL OBS ALONG THE PA/NY BORDER FLIRTING WITH FREEZING WITH A FEW OBS AROUND 30. DISCUSSION WITH BUF/BGM LEAD TO ISSUANCE OF WINTER WEATHER ADVISORY FOR THE FOUR NORTHERN BORDER COUNTIES AS A PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE AS THE COLDER AIR UNDERCUTS THE ADVANCING PRECIP FROM OHIO. AS THE FRONTAL BOUNDARY DROPS SOUTH OVERNIGHT...EXPECT A CHANGEOVER TO SNOW SHOWERS FROM CENTRAL PA AND NORTH. LIGHT ACCUMULATIONS ONLY AS THE MOISTURE PULLS OUT RAPIDLY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... BY THU MORNING CENTRAL PA WILL BE ON THE COLDER SIDE OF THE EXITING STORM...WITH LIGHT SNOW SHOWERS LINGERING IN THE HIGHER TERRAIN OF THE N AND W. TEMPS WILL DROP BACK TOWARD NORMALS /WHICH FOR SOME MEANS A 20F DROP FROM TODAY/ BUT VERY COLD AIR HOLDS OFF UNTIL LATE IN THE WEEKEND. THROUGH THEN...WEAK SURFACE HIGH PRESSURE BUILDS IN WITH A SERIES OF WEAK UPPER LEVEL WAVES SLIDING THROUGH BRINGING VARIABLE CLOUDS AND A LOW CHANCE FOR LIGHT SNOW SHOWERS THROUGH FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WEAK HIGH PRESSURE AND ZONAL FLOW WILL BEGIN THE PERIOD...BUT NEXT STORM SYSTEM TAKES AIM ON THE REGION FOR THE WEEKEND. A SERIES OF WAVES WILL SPREAD SCATTERED PRECIP IN FOR SAT /WITH MAINLY RAIN SOUTH AND A RAIN SNOW MIX NORTH/. THEN UPPER LOW PUSHES THROUGH SAT NIGHT...USHERING IN SOME OF THE COLDEST AIR OF THE SEASON. PRECIP WILL TURN TO SNOW...WITH LIGHT ACCUMULATIONS EXPECTED SUN. SUNDAY WILL BE THE COLDEST DAY OF THE WEEK WITH TEMPS ONLY REACHING THE TEENS AND 20S DURING THE DAY. TEMPS WILL REMAIN BELOW NORMAL SUN NIGHT WITH 850 TEMPS FCST IN THE -20 TO -25 RANGE. LOWS WILL BE NEAR ZERO NORTH AND BETWEEN 10-15 DEGREES SOUTH. IN ADDITION...STRONGER WINDS ARRIVE WITH THE COLD AIR SURGE...MAKING IT FEEL EVEN COLDER. THE COLD SPELL WILL BE SHORT-LIVED THOUGH AS WESTERLY FLOW SLIDES IN BEHIND...HELPING TO MODERATE TEMPERATURES BACK TO FEBRUARY NORMALS WITH 30S DURING THE DAY AND TEENS AND 20S AT NIGHT. EXPECT THE LAKE EFFECT AREAS TO SEE SNOW SHOWERS AND CLOUDINESS MON INTO TUESDAY...WITH LITTLE IN THE WAY OF SIG PRECIP ELSEWHERE. NEXT SYSTEM PROGGED TO ARRIVE BY WEDNESDAY. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... THE STATE IS DIVIDED BY A FRONTAL BOUNDARY WHICH WILL MEAN THUNDERSTORMS FOR THE SOUTH...STEADY RAIN ACROSS THE CENTRAL PORTION AND MIXED FROZEN PRECIP OVER THE NORTH. ADDED CB ACROSS THE SOUTH AS CONVECTION IS SCATTERED RIGHT NOW AND CONFIDENCE OF THE FIVE MILE RADIUS AROUND ANY ONE FIELD GETTING TSRA IS LOW AT THIS TIME. ADDED FZRAPL FOR KBFD AS TEMPERATURES FLIRTING WITH FREEZING AND A SLUG OF MOISTURE MAKING ITS WAY FROM OHIO. HI PRES SHOULD PROVIDE MAINLY VFR CONDS WITH LGT WINDS ON FRIDAY. A WEAK UPPER AIR SYS SLIDES IN FOR SAT WITH SOME LGT WINTRY PCPN PSBL. REDUCED CIGS/VSBYS POSSIBLE WITH THIS SYSTEM...ESPECIALLY OVR THE ALLEGHENY HIGHLANDS /BFD AND JST/. AN ARCTIC COLD FRONT COULD PUSH THRU THE REGION SAT NITE...FOLLOWED BY GUSTY NW WINDS ON SUNDAY AND REDUCED CIGS/VSBYS IN SNOW SHWRS. && .HYDROLOGY... CONTINUE THE FLOOD WATCH WITH AN ADDITIONAL 1-1.5 OF RAIN EXPECTED TO PUSH SEVERAL RIVER POINTS TO NEAR OR ABOVE FLOOD. EXPECT THE USUAL SMALLER STREAMS/CREEKS/POOR DRAINAGE AREAS TO SEE PROBLEMS AS WELL. && .CLIMATE... HARRISBURG /KMDT/ HAS BROKEN THEIR RECORD HIGH TODAY. CURRENT READING IS 63F AND THE RECORD WAS 60 SET IN 1990. AN RERMDT WILL BE SENT OUT AROUND 530 PM WITH THE OFFICIAL HIGH TEMPERATURE.. WILLIAMSPORTS /KIPT/ RECORD HIGH OF 55F ALSO SET IN 1990 IS SAFE FOR NOW. THE TEMPERATURE AT 3 PM WAS 46F...AND THIS MAY RISE INTO THE LOWER 50S. IF A RECORD IS TIED OR BROKEN...AN RERIPT WILL BE TRANSMITTED. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR PAZ004>006-010>012- 017>019-024>028-037-041-042-045-046-049>053. WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR PAZ004>006- 037. && SYNOPSIS...LACORTE/TYBURSKI NEAR TERM...LACORTE/TYBURSKI SHORT TERM...RXR LONG TERM...RXR AVIATION...FITZGERALD/TYBURSKI HYDROLOGY...TYBURSKI CLIMATE...RXR
Hazardous weather outlook, Feb 6, 3:25 PM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EST WED FEB 6 2008 PAZ010>012-017-018-041-042-071145- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- NORTHERN LYCOMING-SULLIVAN- 325 PM EST WED FEB 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-037-071145- WARREN-MCKEAN-POTTER-TIOGA- 325 PM EST WED FEB 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A MIXTURE OF SNOW...SLEET...RAIN...AND FREEZING RAIN WILL BE ACROSS FAR NORTHERN PENNSYLVANIA OVERNIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOWFALL OF 3 INCHES OR MORE... OR SIGNIFICANT ACCUMULATION OF FREEZING RAIN AND SLEET. PAZ033>036-056>059-063>066-071145- SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 325 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL PENNSYLVANIA THIS EVENING. THERE IS SOME CHANCE AT A FEW STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT RAINFALL EXCEEDING ONE INCH AND ANY OCCURRENCES OF FLOODING...AS WELL AS ANY HIGH WINDS OR DAMAGE WITH STORMS. PAZ019-024>028-045-046-049>053-071145- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 325 PM EST WED FEB 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL PENNSYLVANIA THIS EVENING. THERE IS SOME CHANCE AT A FEW STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT RAINFALL EXCEEDING ONE INCH AND ANY OCCURRENCES OF FLOODING...AS WELL AS ANY HIGH WINDS OR DAMAGE WITH STORMS. MARTIN
In the hours before
Special weather statement, Feb 6, 4:10 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EST WED FEB 6 2008 PAZ010-017-062145- CLEARFIELD-ELK- 410 PM EST WED FEB 6 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLEARFIELD AND SOUTHEASTERN ELK COUNTIES THROUGH 445 PM EST... AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF PUNXSUTAWNEY...MOVING RAPIDLY NORTHEAST AT 65 MPH. WIND GUSTS TO 40 MPH AND HAIL BETWEEN PEA SIZE AND DIME SIZE ARE POSSIBLE WITH THIS STORM. BRIEF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR TREASURE LAKE...DUBOIS AROUND 415 PM... PENFIELD AND MEDIX RUN AROUND 430 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 112. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: LAMBERT
Special weather statement, Feb 6, 4:35 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 435 PM EST WED FEB 6 2008 PAZ036-064-062215- ADAMS-FRANKLIN- 435 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS AND SOUTHERN FRANKLIN COUNTIES THROUGH 515 PM EST... AT 433 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF GREENCASTLE TO 13 MILES WEST OF HAGERSTOWN...MOVING NORTHEAST AT 65 MPH. WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA...AND DIME SIZE ARE POSSIBLE WITH THESE STORMS. OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE THUNDERSTORMS. THESE STORMS WILL BE NEAR MARION...WARRENTON...GREENCASTLE AROUND 440 PM...MONT ALTO AROUND 445 PM...WAYNESBORO...ROUZERVILLE AROUND 450 PM...BENDERSVILLE...FAIRFIELD...CASHTOWN AND CARROLL VALLEY AROUND 455 PM...GETTYSBURG AND BENDERSVILLE AROUND 505 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 0 AND 10. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94. FORECASTER: LAMBERT
Special weather statement, Feb 6, 4:40 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 440 PM EST WED FEB 6 2008 PAZ006-010>012-037-041-062215- CAMERON-ELK-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA- 440 PM EST WED FEB 6 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON... NORTHWESTERN LYCOMING...SOUTHEASTERN CAMERON...SOUTHEASTERN ELK... SOUTHEASTERN POTTER AND SOUTHWESTERN TIOGA COUNTIES... AT 436 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF ST. MARYS...MOVING NORTHEAST AT 60 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR DRIFTWOOD...CAMERON AROUND 445 PM...STEVENSON DAM...KETTLE CREEK STATE PARK AROUND 450 PM...TAMARACK AROUND 455 PM...CROSS FORK AROUND 500 PM...OLE BULL STATE PARK AROUND 505 PM AND LEETONIA AROUND 515 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. FORECASTER: MARTIN
Special weather statement, Feb 6, 5:08 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 PM EST WED FEB 6 2008 PAZ057-059-064>066-062300- ADAMS-DAUPHIN-LANCASTER-LEBANON-YORK- 508 PM EST WED FEB 6 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...NORTHERN LANCASTER...NORTHERN YORK...SOUTHEASTERN DAUPHIN AND SOUTHEASTERN LEBANON COUNTIES THROUGH 6 PM EDT... AT 502 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF GETTYSBURG...MOVING RAPIDLY TO THE EAST NORTHEAST AT 70 MPH. WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LEWISBERRY...DOVER...WEIGELSTOWN AROUND 515 PM...YORK HAVEN...MANCHESTER...GOLDSBORO...EMIGSVILLE AROUND 520 PM...ELIZABETHTOWN...BAINBRIDGE AND MAYTOWN AROUND 525 PM...EPHRATA AND KLEINFELTERSVILLE AROUND 545 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255 AND 294...I-83 BETWEEN MILE MARKERS 22 AND 34. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 15...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501. FORECASTER: LAMBERT
Special weather statement, Feb 6, 6:30 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 PM EST WED FEB 6 2008 PAZ025-026-033-034-070030- BEDFORD-BLAIR-HUNTINGDON-SOMERSET- 630 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...SOMERSET...SOUTHERN BLAIR AND WEST CENTRAL HUNTINGDON COUNTIES THROUGH 730 PM EST... AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF SOMERSET TO 14 MILES EAST OF KINGWOOD TO 14 MILES SOUTH OF KINGWOOD...MOVING NORTHEAST AT 55 MPH. WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA SIZE AND DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO EXPECT OCCASIONAL... DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR ROCKWOOD...CASSELMAN AROUND 635 PM... SOMERSET...MOUNT DAVIS AROUND 640 PM...STOYSTOWN...ACOSTA... SALISBURY...GARRETT AROUND 645 PM...HOOVERSVILLE AND SHANKSVILLE AROUND 650 PM....CENTRAL CITY AND HYNDMAN AROUND 700 PM... BEDFORD...OSTERBURG AND CLAYSBURG AROUND 720 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 107 AND 160...I-99 BETWEEN MILE MARKERS 0 AND 20. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...ROUTE 220. FORECASTER: LAMBERT
Special weather statement, Feb 6, 6:47 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 647 PM EST WED FEB 6 2008 PAZ042-046-053-070015- COLUMBIA-SOUTHERN LYCOMING-SULLIVAN- 647 PM EST WED FEB 6 2008 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SULLIVAN...NORTHWESTERN COLUMBIA AND SOUTHEASTERN LYCOMING COUNTIES THROUGH 715 PM EST... AT 645 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES EAST OF MONTOURSVILLE...MOVING RAPIDLY NORTHEAST AT 65 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LAPORTE AROUND 655 PM...RICKETTS GLEN STATE PARK AND CENTRAL AROUND 700 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD 118. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:55 AM EST | Dense Fog Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 5 hr |
| Feb 6, 8:25 AM EST | Flash Flood Warning | CTP | Warren | 3 hr |
| Feb 6, 3:58 PM EST | Winter Weather Advisory | CTP | McKean, Potter, Tioga, Warren | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.